Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2008, 7:16 PM CDT for Lincoln County, Montgomery County, Warren County, Missouri. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 7:16 PM CDT (00:16 UTC)
- Expired
- Mar 27, 2008, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Lincoln County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 41 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:25 PM CDT | HAIL 0.75 | Truxton, MO | |
| Mar 27, 7:40 PM CDT | HAIL 0.88 | Troy, MO | |
| Mar 27, 7:41 PM CDT | HAIL 0.75 | Troy, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Mar 27, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 280016
SVRLSX
MOC113-139-219-280100-
/O.NEW.KLSX.SV.W.0073.080328T0016Z-080328T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LINCOLN COUNTY IN EAST CENTRAL MISSOURI
EASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
EXTREME NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 800 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR BELLFLOWER...OR 8 MILES EAST OF MONTGOMERY
CITY...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAWK POINT...
DAVIS...
TROY...
WINFIELD...
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3907 9070 3907 9071 3904 9071 3903 9070
3894 9069 3898 9136 3905 9140 3911 9070
TIME...MOT...LOC 0016Z 258DEG 39KT 3898 9132
$$
TES1 follow-up statement
000
WWUS53 KLSX 280100
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT THU MAR 27 2008
MOC113-139-219-280110-
/O.EXP.KLSX.SV.W.0073.000000T0000Z-080328T0100Z/
WARREN MO-MONTGOMERY MO-LINCOLN MO-
800 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN...EASTERN
MONTGOMERY AND EXTREME NORTHERN WARREN COUNTIES EXPIRES AT 800 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 3907 9070 3907 9071 3904 9071 3903 9070
3894 9069 3898 9136 3905 9140 3911 9070
TIME...MOT...LOC 0016Z 258DEG 39KT 3898 9132
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:54 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 27, 6:54 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 654 PM CDT THU MAR 27 2008 .DISCUSSION... UNSETTLED WX WILL CONTINUE TO PLAGUE REGION OVR THE NXT FEW DAYS...ALTHOUGH WE SHUD GET A BIT OF A BREAK IN THE FRI-SAT TIME FRAME. STILL WAITING FOR CONVECTION TO SHOW ITS HAND TO PIN DOWN TNGTS PCPN. SO FAR MID LVL CAP HAS SUPPRESSED CNVTV INITIATION ALG AND S OF VRY STG WRMFNT...BUT WITH APRCH OF SFC LO AND WHAT APRS TO BE A WK SHTWV THINK FORCING WL OVERCOME INHIBITION TO GET TSRA GOING OVR THE NXT HR OR TWO. HAVE CONTINUED VRY HIGH POPS FOR THE 00Z- 06Z TIME FRAME WITH THE EXPECTATION THAT STORMS WILL FIRE OVR MID MO SHORTLY...THEN INCR IN AREAL COVERAGE AS THEY WORK INTO AND E OF MS RVR VLY. WHILE STGST STORMS WL CERTAINLY BE OVR THE S HLF OF FA DONT THINK THREAT WILL BE ENTIRELY LIMITED TO THE S...AS ELEVATED CAPE IN VRY COLD AIR IN THE N COULD ALSO PRODUCE MARGINALLY SVR HAIL FOR A WHILE THIS EVE. AND...LOCALLY HVY RAIN CAN BE EXPECTED AS WELL. CDFNT SHUD SURGE SWD DURG THE EVE...WITH TSRA THRT DMSNG FROM N TO S AND CONFINING TSRA THRT TO FAR S COUNTIES AFT 06Z. TEMPS OVR N WILL BE COLD ENOUGH TO SUPPORT SNOW...BUT UNCERTAIN THAT PCPN WL LINGER IN THE COLD AIR LONG ENOUGH FOR THE CHGOVR TO OCR. FRI-SAT SHUD BE THE QUIETEST DAYS IN THE NR TERM OF THE FCST...ALTHOUGH THEY PROBABLY WONT BE TOTALLY RAIN-FREE. PCPN ON FRI SHUD BE LIMITED TO SM LINGERING R- IN THE S DURG THE MRNG...BUT BY SAT IT APRS THAT CNVTN WILL BGN TO THREATEN ONCE AGAIN AS STG WAA DVLPS IN ADV OF NXT SHTWV...WITH ELEVATED TSRA FORMING WITH RETURN OF MODEST INSTABILITY BUT STG ISENTROPIC LIFT. CERTAINLY...THE HEAVIEST PCPN THRT WL BE LT SATURDAY NIGHT...THRU SUN AND MON...AND INTO MON NGT...AS VRY MOIST AND UNSTBL AMS...QSNTRY FNTL BNDRY...AND SHTWV ENERGY INTERACT ACR AREA. NO WAY TO SAY FOR CERTAIN HOW MUCH RAIN WILL FALL...BUT THIS IS NOT THE KIND OF PATTERN WE NEED AFTER THE HEAVY RAIN AND NEAR RECORD RIVER LEVELS OF LAST WEEK. ESF ISSUED EARLIER ON THIS THRT AND WL REISSUE WITH THIS FCST PKG AS WELL. TRUETT && .AVIATION... FOR THE 00Z TAFS... LINE OF SHRA AND TSRA TO MOVE THRU THIS EVENING...WITH IFR/LIFR CEILINGS AND MVFR VISIBILITIES EXPECTED TO CONTINUE OVERNIGHT BEHIND THE SYSTEM. STRATUS WILL SCT OUT BY TOMORROW AFTERNOON...WITH NORTH WINDS CONTINUING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 27, 4:20 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CDT THU MAR 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 420 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS EVENING. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND LOCALIZED HEAVY RAIN. IN ADDITION...A FEW OF THE STORMS ALONG AND SOUTH OF INTERSTATE 70 MAY PRODUCE STRONG GUSTY WINDS. THERE IS ALSO A CHANCE FOR SNOW LATE TONIGHT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...WITH AN EVEN GREATER THREAT OF THUNDERSTORMS ON SUNDAY...MONDAY...AND INTO MONDAY NIGHT. THE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT WILL BE CAPABLE OF PRODUCING WIDESPREAD HEAVY RAIN...WHICH COULD MEAN ANOTHER FLOOD THREAT FOR PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL...HEAVY RAIN...OR STRONG WINDS THAT THEY OBSERVE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Mar 27, 5:49 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 3 NW COLUMBIA 38.98N 92.37W
03/27/2008 E1.00 INCH BOONE MO EMERGENCY MNGR
AT MEXICO GRAVEL ROAD AND BALLENGER.
&&
TRUETTLocal storm report, Mar 27, 6:35 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 3 E TAOS 38.50N 92.03W
03/27/2008 E0.88 INCH COLE MO TRAINED SPOTTER
ALONG HIGHWAY 50 NEAR THE COLE/OSAGE COUNTY LINE
0630 PM HAIL LOOSE CREEK 38.51N 91.96W
03/27/2008 E1.00 INCH OSAGE MO EMERGENCY MNGR
&&
FGLASSLocal storm report, Mar 27, 6:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ASHLAND 38.77N 92.26W
03/27/2008 M1.25 INCH BOONE MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Mar 27, 6:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S ASHLAND 38.70N 92.26W
03/27/2008 E0.75 INCH BOONE MO AMATEUR RADIO
&&
FGLASSLocal storm report, Mar 27, 7:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL COLUMBIA 38.95N 92.33W
03/27/2008 E1.00 INCH BOONE MO TRAINED SPOTTER
NEAR EXIT 124 OFF I-70
0655 PM HAIL HOLTS SUMMIT 38.64N 92.12W
03/27/2008 E1.00 INCH CALLAWAY MO TRAINED SPOTTER
HAIL LASTED AROUND 10 MINUTES
0657 PM HAIL 5 SE CHAMOIS 38.63N 91.70W
03/27/2008 E1.00 INCH OSAGE MO TRAINED SPOTTER
0705 PM HAIL 6 E STEELVILLE 37.97N 91.25W
03/27/2008 E0.88 INCH CRAWFORD MO AMATEUR RADIO
&&
FGLASSSpecial weather statement, Mar 27, 7:13 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 713 PM CDT THU MAR 27 2008 MOZ065-073>075-280215- ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON MO-JEFFERSON MO- 713 PM CDT THU MAR 27 2008 AT 713 PM...A SEVERE...AND POSSIBLY TORNADIC THUNDERSTORM CURRENTLY LOCATED NEAR STEELVILLE MISSOURI IS MOVING EAST AT 45 MPH AND WILL IMPACT WASHINGTON COUNTY...SOUTHERN JEFFERSON COUNTY...ST. FRANCOIS AND STE. GENEVIEVE COUNTIES WITHIN THE NEXT HOUR. LOCATIONS THAT MAY BE IMPACTED INCLUDE...SHIRLEY...LATTY...POTOSI... MINERAL POINT...OLD MINES...BLACKWELL...VALLES MILL...BONNE TERRE...LEADWOOD...PARK HILLS...FRENCH VILLAGE...ROCKY RIDGE...MINITH...AND ST. MARY. THIS STORM HAS PRODUCED TORNADOES AND COULD AGAIN AT ANY TIME. THIS STORM IS ALSO CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS. SEEK SHELTER AND STAY TUNED TO NOAA WEATHER RADIO FOR THE LASTEST WARNINGS AND STATEMENTS ASSOCIATED WITH THIS SEVERE THUNDERSTORM. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Lincoln, Montgomery, Saint Charles, Warren | 42 min |
| Mar 27, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| Mar 27, 7:29 PM CDT | Tornado Warning | LSX | Crawford, Iron, Washington | 46 min |
| Mar 27, 7:42 PM CDT | Tornado Warning | LSX | Reynolds | 48 min |
| Mar 27, 7:46 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Montgomery, Saint Charles, Saint Louis and 1 more | 59 min |
| Mar 27, 8:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 28 min |
| Mar 27, 8:10 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 50 min |
| Mar 27, 8:11 PM CDT | Tornado Warning | LSX | Iron, Saint Francois, Washington | 34 min |
| Mar 27, 8:25 PM CDT | Tornado Warning | LSX | Reynolds | 35 min |
| Mar 27, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 31 min |
| Mar 27, 8:54 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 36 min |
| Mar 27, 8:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 16 min |
| Mar 27, 8:59 PM CDT | Tornado Warning | LSX | Reynolds | 46 min |
| Mar 27, 9:07 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 38 min |
| Mar 27, 9:25 PM CDT | Tornado Warning | LSX | Madison | 50 min |
| Mar 27, 10:00 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.